Alert archive / South Carolina / Frost Advisories in 2020
Frost Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Nov 2, 2020, 10:19 AM EST for 17 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 3, 2020, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2020, 10:19 AM EST (15:19 UTC)
- In effect from
- Nov 3, 2020, 1:00 AM EST
- Expired
- Nov 3, 2020, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
All 22 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -245 m²/s²
- 0-3 km storm-relative helicity
- -226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS72 KCAE 021519 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1019 AM EST Mon Nov 2 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 030300- /O.EXP.KCAE.LW.Y.0023.000000T0000Z-201102T1500Z/ /O.NEW.KCAE.FR.Y.0003.201103T0600Z-201103T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 1019 AM EST Mon Nov 2 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. A few outlying areas may have light freeze. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 1 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
003 WWUS72 KCAE 030144 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 844 PM EST Mon Nov 2 2020 SCZ020-021-025-026-115-116-031200- /O.UPG.KCAE.FR.Y.0003.201103T0600Z-201103T1300Z/ /O.NEW.KCAE.FZ.W.0002.201103T0600Z-201103T1300Z/ Newberry-Fairfield-Edgefield-Saluda-Northern Lancaster- Southern Lancaster- Including the cities of Newberry, Winnsboro, Winnsboro Mills, Edgefield, Johnston, Saluda, Ridge Spring, Indian Land, Lancaster, Elgin, and Lancaster Mill 844 PM EST Mon Nov 2 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Newberry, Fairfield, Edgefield, Saluda, Northern Lancaster and Southern Lancaster Counties. * WHEN...From 1 AM to 8 AM EST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ040-063>065-077-SCZ016-018-022-027>031-035>038-041-031200- /O.CON.KCAE.FR.Y.0003.201103T0600Z-201103T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Kershaw-Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg- Calhoun-Clarendon-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Camden, Lugoff, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 844 PM EST Mon Nov 2 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. A few outlying areas may have light freeze. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 1 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
894 WWUS72 KCAE 030832 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 332 AM EST Tue Nov 3 2020 SCZ020-021-025-026-115-116-031300- /O.CON.KCAE.FZ.W.0002.000000T0000Z-201103T1300Z/ Newberry-Fairfield-Edgefield-Saluda-Northern Lancaster- Southern Lancaster- Including the cities of Newberry, Winnsboro, Winnsboro Mills, Edgefield, Johnston, Saluda, Ridge Spring, Indian Land, Lancaster, Elgin, and Lancaster Mill 332 AM EST Tue Nov 3 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Newberry, Fairfield, Edgefield, Saluda, Northern Lancaster and Southern Lancaster Counties. * WHEN...Through 8 AM EST this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ040-063>065-077-SCZ016-018-022-027>031-035>038-041-031300- /O.CON.KCAE.FR.Y.0003.000000T0000Z-201103T1300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Kershaw-Lexington-Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg- Calhoun-Clarendon-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Camden, Lugoff, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 332 AM EST Tue Nov 3 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Temperatures in the low to mid 30s will result in frost formation. A few outlying areas may have a light freeze. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...Through 8 AM EST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 2, 10:07 AM EST, 12 minutes earlier.
Area forecast discussion, Nov 2, 10:07 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1007 AM EST Mon Nov 2 2020
.SYNOPSIS...
A trough over the eastern part of the country will provide
below normal temperatures early in the week. Towards the end of
the week, guidance is suggesting deep onshore flow develops,
advecting moisture and increasing rain chances by Sat/Sun.
Coincident with this is the expectation that a significant ridge
may develop to our northeast, which will hold the keys to the
eventual weather we see next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Today: The deep upper trough along the east coast will
gradually move eastward through the day. At the surface, high
pressure will push eastward and relax the pressure gradient
across the region through the day. CAA will keep temperatures
well below normal for early November with afternoon highs in the
middle to upper 50s. The winds will gradually diminish through
the day.
Tonight: Expect clear skies overnight with good radiational
conditions developing. Expect winds to become near calm during
the evening hours across the Midlands and CSRA. Guidance has
been consistent with temperatures falling into the lower to
middle 30s by morning. Expect to see a few of the usually colder
locations to fall into the upper 20s/around 30 degrees. Posted
frost advisory. Not confident enough about a Freeze Warning has
widespread temperatures of 32 degrees or lower still a bit
uncertain.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
After a cold morning, a slow warming trend will begin through
Thursday night. The area will still under the influence of dry
high pressure. Wind will be light and out of the northeast, but
with plenty of sunshine, temperatures will moderate slightly
each day.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
By Friday and through the weekend, there should be enough
moisture return due to onshore flow to deepen the moisture
profile across the area. This will bring back the possibility of
isolated or scattered showers each day. Temperatures at or near
normal through the period.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
VFR. Cooler and drier air will enter the region today through
tonight. Winds diminishing through the day as pressure gradient
relaxes. Winds calm tonight.
EXTENDED AVIATION OUTLOOK...VFR conditions expected through
Wednesday. Some potential for stratus late Wed nt/early Thu.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Frost Advisory from 1 AM to 8 AM EST Tuesday for GAZ040-
063>065-077.
SC...Frost Advisory from 1 AM to 8 AM EST Tuesday for SCZ016-018-
020>022-025>031-035>038-041-115-116.
&&Hazardous weather outlook, Nov 2, 3:19 AM EST, 7 hours before
Hazardous Weather Outlook National Weather Service Columbia SC 319 AM EST Mon Nov 2 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 030830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 319 AM EST Mon Nov 2 2020 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory until 10 am this morning. In addition, temperatures tonight will fall into the lower to middle 30s, and frost formation will be possible late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in South Carolina, 2020Frost Advisories in Georgia, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.